Alert archive / Georgia / Freeze Warnings in 2014
Freeze Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Nov 17, 2014, 2:07 AM CST for 7 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Nov 18, 2014, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 2:07 AM CST (08:07 UTC)
- In effect from
- Nov 18, 2014, 12:00 AM CST
- Expired
- Nov 18, 2014, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 38 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 91 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WWUS72 KTAE 170807 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 AM EST MON NOV 17 2014 ...FREEZING TEMPERATURES AND LOW WIND CHILL READINGS EXPECTED TUESDAY MORNING ACROSS THE NORTHWESTERN HALF OF THE FORECAST AREA IN THE WAKE OF A STRONG COLD FRONT... ...A HARD FREEZE IS LIKELY TUESDAY NIGHT ACROSS THE ENTIRE FORECAST AREA... .COLD AIR WILL RAPIDLY MOVE INTO THE AREA TONIGHT BEHIND A STRONG COLD FRONT. TEMPERATURES WILL DROP BELOW FREEZING BY TUESDAY MORNING ROUGHLY NORTH AND WEST OF A LINE FROM VALDOSTA TO PANAMA CITY. EVEN COLDER TEMPERATURES ARE ON TAP FOR WEDNESDAY MORNING. ALZ065>069-FLZ007>013-108-GAZ120>131-142>145-155-156-172100- /O.UPG.KTAE.FZ.A.0008.141118T0700Z-141118T1400Z/ /O.NEW.KTAE.FZ.W.0009.141118T0600Z-141118T1500Z/ /O.NEW.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...FREEPORT...SANTA ROSA BEACH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE 307 AM EST MON NOV 17 2014 /207 AM CST MON NOV 17 2014/ ...FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST /9 AM CST/ TUESDAY... ...HARD FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST /9 AM CST/ TUESDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...26 TO 32 DEGREES TONIGHT WITH WIND CHILL READINGS 15 TO 20 DEGREES. THE COLDEST TEMPERATURES IN WILL BE IN SOUTHEAST ALABAMA. LOWS WILL BE 18 TO 24 DEGREES TUESDAY NIGHT. * FREEZE DURATIONS...2 TO 8 HOURS TONIGHT...WITH THE LONGEST DURATIONS IN SOUTHEAST ALABAMA. 10 TO 14 HOURS TUESDAY NIGHT ACROSS A WIDESPREAD AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS TEMPERATURES COULD DROP TO THE MID 20S OR LOWER. THESE CONDITIONS WOULD NOT ONLY IMPACT VEGETATION...BUT COULD ALSO POSE A THREAT TO EXPOSED PIPES. && $$ FLZ014>019-026>029-034-112-114-115-118-127-128-134-GAZ146>148- 157>161-172100- /O.NEW.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON- LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-COLQUITT-COOK- BERRIEN-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY... MIDWAY...MAYO...CROSS CITY...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE...MOULTRIE... ADEL...SPARKS...NASHVILLE...CAIRO...THOMASVILLE...QUITMAN... VALDOSTA...LAKELAND 307 AM EST MON NOV 17 2014 /207 AM CST MON NOV 17 2014/ ...HARD FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. * MINIMUM TEMPERATURES...18 TO 24 DEGREES INLAND AND 29 TO 32 DEGREES AT THE COAST. WIND CHILL READINGS AS LOW AS 15 TO 20 DEGREES. * FREEZE DURATIONS...10 TO 14 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS TEMPERATURES COULD DROP TO THE MID 20S OR LOWER. THESE CONDITIONS WOULD NOT ONLY IMPACT VEGETATION...BUT COULD ALSO POSE A THREAT TO EXPOSED PIPES. && $$ 18-WOOL
2 follow-up statements
297 WWUS72 KTAE 171848 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 148 PM EST MON NOV 17 2014 ...FREEZE WARNING TONIGHT THROUGH TUESDAY MORNING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND MUCH OF THE FLORIDA PANHANDLE... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... .AN UNUSUALLY STRONG COLD FRONT WAS MOVING QUICKLY ACROSS THE REGION THIS MONDAY AFTERNOON. UNSEASONABLY COLD AIR WILL POUR ACROSS THE REGION TONIGHT...WITH TEMPERATURES FALLING TO FREEZING WELL AFTER MIDNIGHT...AND REMAINING AT OR BELOW FREEZING UNTIL MID MORNING TUESDAY. WHILE THIS WILL BE A LIGHT FREEZE...A HARD FREEZE APPEARS LIKELY TUESDAY NIGHT AND WEDNESDAY MORNING. FLZ016-026-GAZ146>148-157>161-181500- /O.EXA.KTAE.FZ.W.0009.141118T0600Z-141118T1500Z/ /O.CON.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ GADSDEN-LIBERTY-COLQUITT-COOK-BERRIEN-GRADY-THOMAS-BROOKS-LOWNDES- LANIER- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...SWEETWATER... MOULTRIE...ADEL...SPARKS...NASHVILLE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 148 PM EST MON NOV 17 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. * MINIMUM TEMPERATURES...LOWER 30S TONIGHT. LOWER TO MID 20S TUESDAY NIGHT AND WEDNESDAY MORNING. * FREEZE DURATION...1 TO 3 HOURS HOURS TONIGHT. 6 TO 10 HOURS TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS TEMPERATURES COULD DROP TO 25 DEGREES OR LOWER. THESE CONDITIONS CAN BE EVEN MORE HARMFUL TO VEGETATION. EXPOSED PIPES ARE AT RISK WHEN TEMPERATURES FALL TO 20 DEGREES OR BELOW. && $$ ALZ065>069-FLZ007>013-108-GAZ120>131-142>145-155-156-181500- /O.CON.KTAE.FZ.W.0009.141118T0600Z-141118T1500Z/ /O.CON.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-SEMINOLE-DECATUR- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...FREEPORT...SANTA ROSA BEACH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE 148 PM EST MON NOV 17 2014 /1248 PM CST MON NOV 17 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 10 AM EST /9 AM CST/ TUESDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * MINIMUM TEMPERATURES...26 TO 30 DEGREES TONIGHT. 18 TO 22 DEGREES TUESDAY NIGHT AND WEDNESDAY MORNING. * FREEZE DURATION...2 TO 6 HOURS TONIGHT...WITH THE LONGEST DURATION IN SOUTHEAST ALABAMA. 8 TO 12 HOURS TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WATCH MEANS TEMPERATURES COULD DROP TO 25 DEGREES OR LOWER. THESE CONDITIONS CAN BE EVEN MORE HARMFUL TO VEGETATION. EXPOSED PIPES ARE AT RISK WHEN TEMPERATURES FALL TO 20 DEGREES OR BELOW. && $$ FLZ014-015-017>019-027>029-034-112-114-115-118-127-128-134-181500- /O.CON.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ INLAND GULF-INLAND FRANKLIN-LEON-INLAND JEFFERSON-MADISON- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL BAY- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... PANAMA CITY...PARKER...PORT SAINT JOE...APALACHICOLA... CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH... STEINHATCHEE...SUWANNEE 148 PM EST MON NOV 17 2014 /1248 PM CST MON NOV 17 2014/ ...HARD FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * MINIMUM TEMPERATURES...18 TO 22 DEGREES INLAND TUESDAY NIGHT...AWAY FROM THE CITIES. UPPER 20S AT THE BEACHES AND IN THE CITIES. * FREEZE DURATION...8 TO 12 HOURS INLAND...2 TO 4 HOURS BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS TEMPERATURES COULD DROP TO 25 DEGREES OR LOWER. THESE CONDITIONS CAN BE EVEN MORE HARMFUL TO VEGETATION. EXPOSED PIPES ARE AT RISK WHEN TEMPERATURES FALL TO 20 DEGREES OR BELOW. && $$ FOURNIER
446 WWUS72 KTAE 180741 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 241 AM EST TUE NOV 18 2014 ...FREEZE WARNING THIS MORNING FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND MUCH OF THE FLORIDA PANHANDLE... ...HARD FREEZE WARNING NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR THE ENTIRE FORECAST AREA AWAY FROM THE IMMEDIATE COAST... .AN UNUSUALLY COLD AIR MASS FOR THIS TIME OF YEAR IS POURING INTO THE REGION IN THE WAKE OF A COLD FRONTAL PASSAGE. TEMPERATURES WILL BE BELOW FREEZING FOR SEVERAL HOURS THIS MORNING ACROSS THE NORTHWESTERN THIRD OF THE FORECAST AREA. WHILE THIS WILL BE A LIGHT FREEZE...A HARD FREEZE IS EXPECTED TONIGHT AND WEDNESDAY MORNING. ALZ065>069-FLZ007>013-016-026-108-GAZ120>131-142>148-155>161- 182100- /O.UPG.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ /O.NEW.KTAE.HZ.W.0008.141119T0400Z-141119T1400Z/ /O.CON.KTAE.FZ.W.0009.000000T0000Z-141118T1500Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LIBERTY- SOUTH WALTON-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT- COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...SWEETWATER...FREEPORT... SANTA ROSA BEACH...GEORGETOWN...FORT GAINES...CUTHBERT... SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...DAWSON... ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 241 AM EST TUE NOV 18 2014 /141 AM CST TUE NOV 18 2014/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * MORNING LOWS...25 TO 30 DEGREES. * LOWS TONIGHT...18 TO 24 DEGREES. * FREEZE DURATION...2 TO 8 HOURS THIS MORNING...WITH THE LONGEST DURATION IN SOUTHEAST ALABAMA. 10 TO 14 HOURS TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN BE EVEN MORE HARMFUL TO VEGETATION. EXPOSED PIPES ARE AT RISK WHEN TEMPERATURES FALL TO 20 DEGREES OR BELOW. && $$ FLZ014-015-017>019-027>029-034-112-114-115-118-127-128-134-182100- /O.UPG.KTAE.HZ.A.0006.141119T0400Z-141119T1400Z/ /O.NEW.KTAE.HZ.W.0008.141119T0400Z-141119T1400Z/ INLAND GULF-INLAND FRANKLIN-LEON-INLAND JEFFERSON-MADISON- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL BAY- COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA- COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... PANAMA CITY...PARKER...PORT SAINT JOE...APALACHICOLA... CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH... STEINHATCHEE...SUWANNEE 241 AM EST TUE NOV 18 2014 /141 AM CST TUE NOV 18 2014/ ...HARD FREEZE WARNING IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM EST /10 PM CST/ THIS EVENING TO 9 AM EST /8 AM CST/ WEDNESDAY. THE HARD FREEZE WATCH IS NO LONGER IN EFFECT. * LOWS TONIGHT...19 TO 23 DEGREES INLAND...EXCEPT MID 20S IN CENTRAL TALLAHASSEE. 25 TO 30 DEGREES AT THE MAINLAND BEACHES. * FREEZE DURATION...10 TO 12 HOURS INLAND WITH A FEW HOURS OF FREEZE AT THE MAINLAND BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR LOWER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND SENSITIVE VEGETATION. EXPOSED PIPES ARE AT RISK WHEN TEMPERATURES FALL TO 20 DEGREES OR BELOW. && $$ 18-WOOL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 17, 1:51 AM CST, 16 minutes earlier.
Area forecast discussion, Nov 17, 1:51 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 AM EST Mon Nov 17 2014
...Slight Risk of Severe Storms Today...
...A Hard Freeze with Record Cold Temperatures Expected This Week...
.Near Term [Through Today]...
Regional 04Z surface analysis showed an area of low pressure on the
south-central border between Mississippi and Alabama, with a cold
front extending southwestward from it across Mississippi and
Louisiana and out over the northwestern Gulf of Mexico. A warm front
extends eastward from the low, across southern Alabama and Georgia.
Southerly flow out ahead of the cold front/south of the warm front
has brought a return of warm, moist air to the area. With this
return flow, we have already seen the lowest temperatures we will
see for the night and surface dew points have already risen back into
the 60s. Scattered convection in this warm sector will be seen
overnight, with the main line of storms associated with this front
moving west to east across the area after sunrise.
The models continue to show a fairly tight gradient of SBCAPE along
the coast, with 500-1000 J/kg likely along the coastline, with
higher values offshore and lower values further inland. In addition
to this available energy, we'll also have a good amount of
shear. GFS 0-1 km shear will be around 30-35 kt today ahead of the
front with 0-6 km shear around 50-60 kt. The environment is
favorable for the development of supercell thunderstorms. The main
threat for severe weather today will be damaging straight-line
winds, but an isolated tornado or two cannot be ruled out. SPC
continues to show a slight risk for these severe storms, with the
higher likelihood of these storms closer to the coastline with
instability is higher. A tornado watch is in effect through 9 AM
CST or 10 AM EST west of a line from Albany to Tallahassee.
.Short Term [Tonight Through Wednesday]...
The front should clear southeast of our zones early in the period
taking any precipitation with it. An arctic air mass will then
quickly make its way across the region. By daybreak, freezing
temperatures will have made it as far southeast as VLD and inland
portions of the FL Panhandle. Coffee County will actually flirt
with hard freeze criteria, but should fall just shy of duration
requirements. We upgraded all counties that were in the freeze watch
to a freeze warning. Total freeze durations will range from about 2
hours along the southeast boundary of the warning to about 8 hours
in Coffee County. When wind is factored in, wind chill readings will
drop into the teens northwest of a line from Albany to Marianna to
Destin. A wind chill advisory will be issued later today. Max temps
will be quite cold by November standards. Look for mid 40s across
Southeast AL tapering gradually upward to the lower 50s in Dixie
County. The predicted high of 50 at TLH would tie it for the 4th
coolest max temperature ever recorded within the first 20 days of
November. This will set the stage for a widespread hard freeze
Tuesday night and a hard freeze watch has been issued for the entire
forecast area. Min temps by daybreak Wednesday will mainly be in the
upper teens and lower 20s. This is exceptionally cold for November.
In fact, the predicted low of 20 degrees at TLH would be the coldest
temperature ever recorded that early in the season. Total freeze
durations for this event will be as long as 14 hours well inland
with even the Panhandle beaches getting a few hours of freezing
temperatures. Highs Wednesday will range from the lower 50s north to
the mid 50s south.
.Long Term [Wednesday Night Through Monday]...
We will see a moderating trend in temps through this period as the
upper trough lifts away. In fact, we will actually see some upper
ridging by Saturday. We should see one more freeze Wednesday night
with min temps increase by a few degrees each night after that.
Daytime highs will increase from the lower to mid 60s on Thursday to
the lower 70s on Sunday. Surface high pressure will be in control as
well keeping rain chances at a minimum through Saturday. However, by
Saturday night and Sunday, another energetic system will be
approaching from the west and initial indications are that there
will be some potential for severe weather with this system as well.
&&
.Aviation...
[Through 06Z Tuesday] Conditions will bounce up and down between
MVFR and IFR ahead of an approaching cold front. Scattered
convection may affect terminals in the morning ahead of the main
line of thunderstorms ahead of the front, which will move west to
east across the area between 13-20Z. MVFR cigs may linger for a
few hours after the line has passed, but will improve to VFR by
around 00Z. Winds will be gusty today, especially with the main
line of storms and in the wake of the front, shifting from
southerly to northwesterly with the frontal passage.
&&
.Marine...
Onshore winds will increase to advisory levels later this morning
across the western waters. Winds will shift during the day with the
passage of a strong cold front some strong storms could precede the
front. Frequent gale-force gusts are expected in the offshore flow
behind the front across our offshore marine legs from late this
afternoon into Tuesday morning and a gale warning has been issued.
Winds will not drop below advisory levels until Wednesday morning.
High pressure will then build into the region keeping winds and seas
below headline criteria from midday Wednesday through the end of the
work week.
&&
.Fire Weather...
A significantly colder, drier air mass will move in quickly behind
today's front. Relative humidity values will drop into the teens and
twenties on Tuesday and Wednesday. Red flag conditions are likely.
&&
.Hydrology...
Rainfall totals today will stay around 0.75-1.00 inches, which will
cause minor rises on area rivers, but is not expected to cause
flooding given how low our area rivers currently are.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 70 34 50 20 56 / 90 10 0 0 0
Panama City 69 33 50 29 54 / 100 10 0 0 0
Dothan 64 26 46 22 52 / 90 10 0 0 0
Albany 67 28 48 21 53 / 100 10 0 0 0
Valdosta 72 33 49 20 54 / 100 20 0 0 0
Cross City 74 38 52 21 56 / 90 40 0 0 0
Apalachicola 71 35 51 27 55 / 90 10 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Watch from Tuesday evening through Wednesday morning
for Calhoun-Central Walton-Coastal Bay-Coastal Dixie-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Jefferson-Inland
Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-
Liberty-Madison-South Walton-Washington.
Freeze Warning from Midnight tonight to 9 AM CST Tuesday for
Calhoun-Central Walton-Holmes-Inland Bay-Inland Walton-
Jackson-South Walton-Washington.
GA...Hard Freeze Watch from Tuesday evening through Wednesday morning
for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Freeze Warning from 1 AM to 10 AM EST Tuesday for Baker-Ben Hill-
Calhoun-Clay-Decatur-Dougherty-Early-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Tift-Turner-
Worth.
AL...Hard Freeze Watch from Tuesday evening through Wednesday morning
for Coffee-Dale-Geneva-Henry-Houston.
Freeze Warning from Midnight tonight to 9 AM CST Tuesday for
Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory from 9 PM this evening to 1 PM EST Tuesday
for Apalachee Bay-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM.
Small Craft Advisory until 4 PM EST this afternoon for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory from 10 AM Tuesday to 7 AM EST Wednesday
for Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
Gale Warning from 4 PM this afternoon to 10 AM EST Tuesday for
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
Small Craft Advisory until 1 PM EST Tuesday for Coastal waters
From Ochlockonee River to Apalachicola FL out to 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM.
&&
NEAR TERM...MOORE
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MOORE
MARINE...WOOL
FIRE WEATHER...MOORE
HYDROLOGY...MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:26 AM CST | Special Marine Warning | TAE | 64 min | |
| Nov 17, 1:28 AM CST | Special Marine Warning | TAE | 92 min | |
| Nov 17, 2:07 AM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
| Nov 17, 2:10 AM CST | Tornado Warning | TAE | Bay, Gulf | 35 min |
| Nov 17, 2:19 AM CST | Gale Warning | TAE | 24 hr | |
| Nov 17, 2:35 AM CST | Tornado Warning | TAE | Calhoun, Gulf | 25 min |
| Nov 17, 2:43 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton | 47 min |
| Nov 17, 2:46 AM CST | Tornado Warning | TAE | Bay, Washington | 29 min |
| Nov 17, 3:15 AM CST | Tornado Warning | TAE | Bay, Washington | 30 min |
| Nov 17, 3:41 AM CST | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 49 min |
| Nov 17, 3:46 AM CST | Tornado Warning | TAE | Calhoun | 44 min |
| Nov 17, 3:54 AM CST | Special Marine Warning | TAE | 51 min | |
| Nov 17, 4:20 AM CST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 40 min |
| Nov 17, 4:28 AM CST | Rip Current Statement | TAE | Bay, Gulf, Walton | 5 hr |
| Nov 17, 4:45 AM CST | Tornado Warning | TAE | Gadsden | 45 min |
| Nov 17, 5:07 AM CST | Tornado Warning | TAE | Bay, Calhoun, Jackson, Washington | 38 min |
| Nov 17, 5:55 AM CST | Tornado Warning | TAE | Jackson | 50 min |
| Nov 17, 6:52 AM CST | Special Marine Warning | TAE | 113 min | |
| Nov 17, 7:04 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 26 min |
| Nov 17, 7:17 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 28 min |
| Nov 17, 7:39 AM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Washington | 51 min |
| Nov 17, 7:41 AM CST | Tornado Warning | TAE | Franklin | 49 min |
| Nov 17, 8:00 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Nov 17, 8:23 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 17, 9:55 AM CST | Rip Current Statement | TAE | Franklin | 8 hr |
| Nov 17, 9:56 AM CST | Special Marine Warning | TAE | 94 min | |
| Nov 17, 12:47 PM CST | Wind Chill Advisory | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Walton and 1 more | 19 hr |
| Nov 17, 5:17 AM CST | Tornado Warning | TAE | Decatur, Grady | 43 min |
| Nov 17, 5:20 AM CST | Tornado Warning | TAE | Baker, Decatur, Miller, Mitchell | 40 min |
| Nov 17, 5:48 AM CST | Tornado Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 27 min |
| Nov 17, 6:03 AM CST | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Decatur, Grady, Mitchell, Thomas | 57 min |
| Nov 17, 6:45 AM CST | Tornado Warning | TAE | Colquitt, Grady, Mitchell | 30 min |
| Nov 17, 6:47 AM CST | Tornado Warning | TAE | Decatur, Grady, Mitchell, Thomas | 28 min |
| Nov 17, 7:08 AM CST | Tornado Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 52 min |
| Nov 17, 2:56 AM CST | Tornado Warning | TAE | Geneva | 34 min |
Nearby
Freeze Warnings in Georgia, 2014Freeze Warnings in Florida, 2014Freeze Warnings in Alabama, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.